International Journal of Mathematics and Mathematical Sciences
Volume 12 (1989), Issue 4, Pages 741-748

Transmission of obliquely incident surface waves through a narrow gap

B. N. Mandal and P. K. Kundu

Department of Applied Mathematics, University of Calcutta, 92 A.P.C. Road, Calcutta 700009, India

Received 22 January 1987

Copyright © 1989 B. N. Mandal and P. K. Kundu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This note is concerned with the transmission of a train of surface water waves obliquely incident on a thin plane vertical barrier with a narrow gap. Within the framework of the linearized theory of water waves, the problem is reduced to the solution of an integral equation which is solved approximately. The transmission and reflection co–efficients are also obtained approximately and represented graphically against the different angles of incidence for fixed wave numbers.